Should I Stop Taking Antibiotics?

Discussion in 'Support' started by Enrique, Jun 5, 2017.

    1. Enrique
      Dreaming

      Enrique Member

      Location:
      San Diego, California
      Tinnitus Since:
      05/20/2014
      I was recently diagnosed with bronchitis/pharyngitis. I have been sick constantly this year from upper respiratory infections and have taken an oral course of penicillin in Jan 2017 and an oral course of amoxicillin about 2 months later, both for sinus infection/pharyngitis. I now have been diagnosed with bronchitis/pharyngitis and was prescribed azithromycin which I have always avoided post T but I feel as though the penicillin and the amoxicillin courses don't help too much since the infection reoccurs. I do take the antibiotics exactly as prescribed. I was given a course of six 500mg taking one every 24 hours. I just took the second pill and feel much better but my T seems louder and my right ear feels clogged a bit. It could be the ETD but it feels different than ETD. I read the usual dosage to cure bronchitis with azithromycin are 3 500mg pills.

      My questions is: Would taking only one Tri-Pak of azithromycin be enough or would discontinuing antibiotic intake risk not getting rid of the infection and potentially developing a resistance? Seeing the doctor again is expensive but if noone has any insight on this issue I will go back.
       
    2. Ed209

      Ed209 Member Podcast Patron Benefactor Ambassador Hall of Fame

      Tinnitus Since:
      07/2015
      It can be ototoxic if taken intravenously in doses between 2g-4g, every 24 hours. This is especially true if you have any kidney problems. Ototoxicity occurs when high serum levels occur in the middle ear, but this is usually when taken intravenously at a sustained dose.

      Taken orally the risk drops quite considerably, but there may still be a slight chance if the dose is high enough. Your dose doesn't seem too high, but it's ultimately your decision. These are the facts and nobody can say what will happen with any certainty.

      I only know this because I researched a lot of antibiotics whilst I was in hospital.
       
    3. racerfish
      No Mood

      racerfish Member Benefactor

      Tinnitus Since:
      2005
      Cause of Tinnitus:
      Noise / T worsened with antiobiotics
      Antibiotics I took last year caused a massive T spike. The first spike hit when I took 2 pills of Cipro (don't remember the dosage). My ears felt very full and the hissing in my ears doubled in intensity. I also had some balance issues. The fullness and balance problem went away, but the increase in volume of my T stayed with me. A month later I took Augmentin which contains amoxicillin which doubled the intensity of my T even further after just one dose. My T was the same for 12 years until the Cipro and Augmentin. The large spike is still with me almost a year later.

      I think most people tolerate antibiotics quite well and are fine taking them. But for those who've had a long history of taking antibiotics or have ears that aren't in good shape, that's when you could start to see problems like in my case. All that said, everyone's tolerance and reaction are different.

      If I were you I'd talk to your doctor about it. Yes, it's expensive but this is your health.
       
      • Informative Informative x 1
    4. AUTHOR
      AUTHOR
      Enrique
      Dreaming

      Enrique Member

      Location:
      San Diego, California
      Tinnitus Since:
      05/20/2014
      Thanks for the advice. I've done a lot of research as well and taken orally it doesn't seem to be high risk but the ringing has definitely increased in intensity. I've taken azithromycin pre-T with no issues but I guess I could be more susceptible now. It could also just be my anxiety as well but I'll talk to the doctor tomorrow and see what can be done.

      Really sorry to read about your situation. It sucks because on one hand I want to try azithromycin since penicillin and amoxicillin aren't really treating my upper respiratory infections but on the other hand my T has increased in intensity as well. My T increased in intensity while on amoxicillin but lowered weeks after I stopped taking it. Hopefully the same applies here. I will talk to my doctor tomorrow. Thanks!
       
      • Like Like x 1
    5. fishbone
      Shitfaced

      fishbone Member Hall of Fame

      Tinnitus Since:
      1988
      Cause of Tinnitus:
      loud noise and very bad sickness
      I hate tinnitus with a passion, but i value my life and if i was sick..I would listen to the doctor. I am not advising anything, this is just my opinion...

      Be Well....
       
      • Like Like x 2
    6. AUTHOR
      AUTHOR
      Enrique
      Dreaming

      Enrique Member

      Location:
      San Diego, California
      Tinnitus Since:
      05/20/2014
      Thanks @fishbone, exactly how I feel. Before taking the antibiotics I could barely breathe and I'm now much better. I would hate to fet back to how I was because I stop taking the antibiotics.
       
      • Like Like x 2

Share This Page

Loading...